|two months off meds
Jan 17, 2004
I started on my first regimen in october (sustiva and combivir) but had to stop after a week because i had mononucleosis and my liver numbers were worrying... After a week my VL had gone from 260K before treatment to just 1000. The doctor was impressed and told me that it was a good signal. I have three questions: 1)Will I be able to go back to the same regimen I was on back in october and will my virus be so susceptible to it or will I have become resistant after just one week on treatment and two months off? 2)How come the VL dropped so dramatically? I was infected in may so my guess is that my inmunological system is more or less intact and thats why it attcked the virus so effectively with the help of meds. 3)Is it dangerous to be off meds such a long time? Does the VL rebound higher than it was at baseline, before you originally started taking meds, or does it return to more or less that figure? Thank you very much for your help.
| Response from Dr. Young
Thanks for your question.
You should be entirely able to go back on your original regimen-- the inital drop in viral load is indicative that the regimen was working fine; therefore, there is little to suggest that you have had any development of drug resistance.
Viral load drops like the one that you had are not unheard of; admittedly, we usually don't typically check labs at one week, so I don't think that I have a great sense for what happens in a lot of patients at this point. That said, your drop is about 99.5%-- a great response.
There's no real danger in being off medications for a couple of months, per se, the viral load will likely rebound to more or less to baseline; there might be a modest decrease in CD4 cell counts.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv During Sex Without Ejaculation?
- If You Swallow The Semen Of Hiv Infected Person Can You Get Hiv?
- If You Lose Weight Will Neuropathy Go Away?
- What Are The Best Condoms To Use To Protect Against Hiv?
- Is Pharyngitis A Sign Of Primary Hiv?
- Can Yogurt Help Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.